MAUDE Adverse Event Report: MIAMI DEVICE SOLUTIONS PROXIMAL HUMERUS PLATE, 5 HOLE, RIGHT

MIAMI DEVICE SOLUTIONS PROXIMAL HUMERUS PLATE, 5 HOLE, RIGHT
Model Number MDS130105R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information per section: weight is not known.Investigation: the device subject of this report was returned on 12/21/2018.Follow up investigation was executed: - visual inspection - dimensional analysis - dhr and ncr review the implants were extracted after approximately 17 months of fracture nonunion.Because of nonunion, motion at the fracture site gradually caused the wear and tear encountered upon visual and dimensional inspection of the implanted devices.In addition, a review of the dhr confirmed that there were no findings that could have contributed to the reported event.Finally, a review of relevant verification reports confirmed the adequacy of the implanted devices and a review of applicable risk documents concluded that no changes are required.In conclusion, the subject device did not malfunction and performed as intended.If additional information becomes available, this report will be updated.The following mdr's pertain to the same event described in this report: - 3009222247-2020-00001, - 3009222247-2020-00002, - 3009222247-2020-00003.All mdr's listed on item 3 above were submitted on 12/21/2018 and a supplemental report was submitted for each of them on 1/7/2019.However, it was later discovered the mfr report number was incorrect.As communicated by the fda via email on 5/22/2020, these reports are being resubmitted with the correct mfr report number.See details below: - report 3009222247-2020-00001 replaces report 3009222-2018-00011, - report 3009222247-2020-00002 replaces report 3009222-2018-00013, - report 3009222247-2020-00003 replaces report 3009222-2018-00014.
 
Event or Problem Description
The reporter stated via email that a revision surgery was required to remove the subject device.Initial implantation took place on (b)(6) 2017 during a revision surgery to remove other implants.Bone graft was used in conjunction.Approximately 17 months after implantation, the subject device required removal due to nonunion.Two shaft screws, nonlocked, backed out and two more shaft screws, nonlocked, migrated beyond the bottom surface of the plate.According to the operating surgeon, there was minimal deformation of the screw heads and minimal changes at the holes in the plate.There was no reported breakage of the plate or any of the screws.

Brand Name
PROXIMAL HUMERUS PLATE, 5 HOLE, RIGHT
Common Device Name
PROXIMAL HUMERUS PLATE, 5 HOLE, RIGHT
Manufacturer (Section D)
MIAMI DEVICE SOLUTIONS
7620 nw 25th street unit
miami FL 33122
MDR Report Key10730948
Report Number3009222247-2020-00001
Device Sequence Number4123050
Product Code HRS
UDI-Device Identifier10812269020098
UDI-Public(01)10812269020098(10)BDKF8SL
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141493
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMDS130105R
Device Catalogue NumberMDS130105R
Device Lot NumberBDKF8SL
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR